Alert archive / Wyoming / Special Weather Statements in 2020
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jun 29, 2020, 6:21 PM MDT for Platte County, Wyoming. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2020, 6:21 PM MDT (00:21 UTC)
- Expired
- Jun 29, 2020, 6:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Cheyenne, WY
County Platte County, WY
The radar
The Cheyenne radar (KCYS), 68 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.4 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3863 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
637
WWUS85 KCYS 300021
SPSCYS
Special Weather Statement
National Weather Service Cheyenne WY
621 PM MDT Mon Jun 29 2020
WYZ106-107-300045-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
621 PM MDT Mon Jun 29 2020
...SPECIAL WEATHER STATEMENT...
At 621 PM MDT, Doppler radar was tracking a strong thunderstorm over
Chugwater, or 23 miles south of Wheatland, moving north at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Chugwater and Slater.
This includes Interstate 25 in Wyoming between mile markers 50 and
63.
LAT...LON 4168 10466 4169 10477 4168 10484 4176 10484
4191 10486 4192 10466
TIME...MOT...LOC 0021Z 190DEG 23KT 4174 10479
$$
MokryWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jun 29, 6:11 PM MDT, 10 minutes earlier.
Area forecast discussion, Jun 29, 6:11 PM MDT, 10 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 611 PM MDT Mon Jun 29 2020 .SHORT TERM...(This evening through Wednesday night) Issued at 233 PM MDT Mon Jun 29 2020 Quiet so far over the CWA with an upper low quite evident on satellite spinning over Idaho. Latest HRRR showing some convection firing over western areas late this afternoon and continuing this evening while moving generally northward, but not reaching into the Neb Panhandle. The southerly flow aloft would favor this and have trimmed pops down over the Panhandle for tonight. Otherwise a cold front will move across the CWA tonight while the upper low drifts northward with convection continuing over northern parts of the CWA after midnight ahead of a shortwave that will be over central Wy. Cooler Tuesday with some breezy conditions especially over the plains. Dry air will hinder convection but a few showers and storms possible in the afternoon as the shortwave moves across. Rather cool by Weds morning with mins in the 40s common. Warmer and still mainly dry Weds under a wsw flow aloft. .LONG TERM...(Thursday through Monday) Issued at 233 PM MDT Mon Jun 29 2020 Little change in the weather pattern overall through the weekend with nearly daily chances for showers and storms as the CWA will be under a swly flow aloft with weak disturbances lifting across from time to time, especially Saturday through Monday when higher moisture looks to advect over the area. Temperatures remaining warm, being a bit above seasonal averages. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 558 PM MDT Mon Jun 29 2020 VFR conditions under a mostly cloudy sky this evening. Isolated showers and thunderstorms will continue through about 30/06Z, with gusty and erratic winds up to 45 mph the main concern. Breezy conditions tomorrow out of the WSW across southeast Wyoming and the WNW across the western Nebraska Panhandle beginning around sunrise as a generally dry, strong cold front passes through the region. Scattered showers expected generally between 30/21Z and 31/06Z across portions of the region. Gusty/erratic winds will be the main concern once again. && .FIRE WEATHER... Issued at 233 PM MDT Mon Jun 29 2020 Isolated showers and storms are possible overnight as a cold front moves east across the area with the best chance being over northern districts. Tuesday will be breezy over much of the area but cooler with higher min RHs. Warmer weather is then expected for the rest of the week with isolated late day showers and storms possible. Elevated fire weather conditions are also expected midweek as min RHs lower into the teens. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RE LONG TERM...RE AVIATION...AB FIRE WEATHER...RE
Hazardous weather outlook, Jun 29, 6:36 AM MDT, 11 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 636 AM MDT Mon Jun 29 2020 NEZ002-003-019>021-054-055-095-096-WYZ101>119-301245- Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill- Kimball County-Cheyenne-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 636 AM MDT Mon Jun 29 2020 This hazardous weather outlook is for portions of panhandle Nebraska...western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered showers and thunderstorms are expected to develop by mid afternoon, and persist into the evening and overnight. Widespread severe weather is not expected. However, some storms may produce strong gusty winds. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A few thunderstorms will be possible again on Tuesday. .Spotter information statement... Spotter activation is not expected.
In the hours before
Special weather statement, Jun 29, 4:42 PM MDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
442 PM MDT Mon Jun 29 2020
WYZ101-102-292315-
Converse County Lower Elevations WY-Niobrara County WY-
442 PM MDT Mon Jun 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NIOBRARA AND
NORTHEASTERN CONVERSE COUNTIES UNTIL 515 PM MDT...
At 442 PM MDT, Doppler radar was tracking a couple strong
thunderstorms 13 miles south of Dull Center, or 38 miles northeast
of Douglas, moving northeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bill and Dull Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4315 10491 4314 10514 4320 10533 4350 10508
4350 10455
TIME...MOT...LOC 2242Z 211DEG 35KT 4322 10498
MokrySpecial weather statement, Jun 29, 4:49 PM MDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
449 PM MDT Mon Jun 29 2020
NEZ002-292330-
Dawes NE-
449 PM MDT Mon Jun 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAWES COUNTY UNTIL
530 PM MDT...
At 448 PM MDT, Doppler radar was tracking a strong thunderstorm near
Whitney Lake, or 15 miles southwest of Chadron, moving northeast at
15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Whitney Lake and Whitney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Whitney Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4268 10323 4272 10333 4282 10344 4298 10340
4286 10308
TIME...MOT...LOC 2248Z 207DEG 14KT 4273 10328
MokrySpecial weather statement, Jun 29, 6:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
621 PM MDT Mon Jun 29 2020
WYZ106-107-300045-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
621 PM MDT Mon Jun 29 2020
...SPECIAL WEATHER STATEMENT...
At 621 PM MDT, Doppler radar was tracking a strong thunderstorm over
Chugwater, or 23 miles south of Wheatland, moving north at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Chugwater and Slater.
This includes Interstate 25 in Wyoming between mile markers 50 and
63.
LAT...LON 4168 10466 4169 10477 4168 10484 4176 10484
4191 10486 4192 10466
TIME...MOT...LOC 0021Z 190DEG 23KT 4174 10479
MokryThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:53 PM MDT | Special Weather Statement | CYS | Converse | 52 min |
Nearby
Special Weather Statements in Wyoming, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.